MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.50MM X 5.50CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.50MM X 5.50CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number GLM925055
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Complaint conclusion: as reported by a health care professional, during a coil embolization to a 4mm aneurysm of the posterior communicating artery (pcon), once an orbit galaxy g3 mini microcoil ((b)(4)) was detached, a tail fell into the parent vessel.There was no patient injury reported.The surgery was not delayed due to the event.No additional intervention was provided.The device was stored, inspected and prepped per instructions for use (ifu).No anomalies were noted prior to use.No excessive force was used at any time during the use of the device.There were no difficulties detaching the device.There were no attempts to remove coil.The coil was not fixed to the vessel wall by stent, obstruction of flow, thrombosis.No stent was not used.The orbit galaxy was the first and only coil used in this procedure.The microcatheter was seeded 1/3 of the way in the aneurysm at the time of detachment.The galaxy g3 mini product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, clinical and procedural factors including vessel characteristics, device selection, and the concomitant microcatheter may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Protocode should be krd/hcg.Physical manufacturer: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)) information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization to a 4mm aneurysm of the posterior communicating artery (pcon), once an orbit galaxy g3 mini microcoil ((b)(4)) was detached, a tail fell into the parent vessel.There was no patient injury reported.The surgery was not delayed due to the event.No additional intervention was provided.The device will not be returned for investigation as it was implanted.The device was stored, inspected and prepped per instructions for use (ifu).No anomalies were noted prior to use.No excessive force was used at any time during the use of the device.There were no difficulties detaching the device.There were no attempts to remove coil.The coil was not fixed to the vessel wall by stent, obstruction of flow, thrombosis.No stent was not used.The orbit galaxy was the first and only coil used in this procedure.The microcatheter was seeded 1/3 of the way in the aneurysm at the time of detachment.

Brand Name
GALAXY G3 MINI 2.50MM X 5.50CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key7336221
Report Number3008114965-2018-00563
Device Sequence Number10861589
Product Code KRD
UDI-Device Identifier10886704080282
UDI-Public10886704080282
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberGLM925055
Device Lot NumberS15116
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1